The Los Angeles Unified School District and the county’s Public Health Department have issued warnings about the dangers of fentanyl after three teens overdosed from taking ecstasy pills laced with the powerful narcotic.
District leaders sent a letter to families alerting them that three L.A. County students ingested drugs and suffered neurological consequences after buying them online.
Though LAUSD did not provide the ages of the teens involved, last week the Public Health Department said three girls were found in an L.A. County home on March 25 and required medical intervention using Narcan.
The teens had bought blue tablets they thought were ecstasy from an online dealer, officials said.
“The adolescents crushed and snorted the tablets and subsequently lost consciousness and reported that they was a large bag of these pills,” health offices detailed in a tweet. They explained the pills were contaminated with fentanyl and other “yet-to-be-identified psychoactive substances.”
Officials warn students and their parents to be extra cautious about purported prescription medication and illicit drugs bought online, as they may be laced with the deadly narcotic.
“We encourage you to have discussions with your child about making healthy choices and about the dangers of ingesting any illicit drugs especially as we enter into end-of-year celebrations and the summer,” the letter states, according to the Los Angeles Times.
Suggest a Correction